News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Psychiatry Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Psychiatry Answers List

Forum Name: Antidepressants

Question: Zoloft withdrawal


 maiden75 - Fri Oct 22, 2004 12:02 am

I have been prescribed Zoloft for generalized anxiety disorder. I have heard from people that the withdrawal effects can be really scary and cause things like "shockwaves" in your head and other stuff. Are these effects normal and will they go away over time? I want to take them asap but I am worried about getting off of them when I get better. Also, does Zoloft interact w/Nexium or cause any stomach problems? I sometimes have a burning pain between my navel and chest and take Nexium as needed per my doctor.
 shadowm - Wed Jul 20, 2005 4:39 pm

I was taking 200 mg/day when my insurance cover changed and it was no longer covered. I researched depression and serotonin on the internet and found several articles that suggest taking the amino acid L-Glutamine. I take 2000mg/day and have experienced no withdrawal symptoms and continue to feel the benefits I first achieved on Zoloft. L-Glutamine should be taken without food, between meals. I also take 5-HTP and SAM-e. All of these are very inexpensive, and available at most vitamin stores or online.
 zoloft1 - Wed Oct 19, 2005 9:44 am

I have taken 50mg Zoloft for the past 12 months for depression. I have to decided to come off the medication and have reduced my dosage to 1/2 (25mg) per day under advice from my GP. Common symtoms whilst on the drug included dry eyes,constant hunger (to the point I gained 10 kg in 12 months), increased tiredness and loss of sex drive (male) and upset stomach/heartburn. I am interested in other users symtoms whilst using this drug. Don't get me wrong the benefits of the drug far outway the symptoms as I got my life back in order. After 1 week I am now experiencing the following withdrawal symptoms: agitation, morning tiredness, anxiousnous, aggrevation/impatience, dizziness and confusion (similar symptoms before taking the drug). I almost feel like going back on the drug as I am unsure whether I am only suffering withdrawal symptoms or are truly dependant on the drug to feel well. I would appreciate any comments or feedback of similar experiences.
 shadowm - Wed Oct 19, 2005 5:16 pm

Try taking the following amino acids, instead:

500 mg. L-Glutamine; 2 grams L-Phenylalanine

Also a good idea to take 5-HTP and a B vitamin complex.

The above will (should) stimulate production of serotonin (as in Selective Serotonin Reuptake Inhibitor - what Zoloft, Prozac, etc. ARE).

I felt no benefits from Zoloft until I reached a dosage of 250 mg./day ... I quit and started taking the above and felt no withdrawal symptoms and, best of all, no dimunition of the benefits that I felt from Zoloft.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here